Alert archive / Texas / Flash Flood Warnings in 2015

Flash Flood Warning 23, NWS Brownsville, TX

May 15, 20154 counties in Texas

NWS Brownsville, TX issued this flash flood warning at May 15, 2015, 3:15 PM CDT for 4 counties in Texas. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 15, 2015, 3:15 PM CDT (20:15 UTC)
Expired
May 15, 2015, 5:15 PM CDT
In force
2 hr
Issued by
NWS Brownsville, TX
Area
Storm-based polygon
Flood severity
None

Counties Brooks County, TX, Hidalgo County, TX, Kenedy County, TX, Willacy County, TX

The radar

The Corpus Christi radar (KCRP), 82 km from the middle of the area, began a volume at 20:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 12:00Z, 8.3 hours before the alert went out and 79 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 12:00Z on 2015-05-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1947 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 12:00Z on 2015-05-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 28 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1947 J/kg
Mixed-layer CIN
-10 J/kg
Mixed-layer LCL
589 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
28 m²/s²
0-3 km storm-relative helicity
59 m²/s²
Significant tornado parameter
0.2
Supercell composite
1.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

370 
WGUS54 KBRO 152015
FFWBRO
TXC047-215-261-489-152215-
/O.NEW.KBRO.FF.W.0023.150515T2015Z-150515T2215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BROWNSVILLE TX
315 PM CDT FRI MAY 15 2015

THE NATIONAL WEATHER SERVICE IN BROWNSVILLE  HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NORTHEASTERN HIDALGO COUNTY IN DEEP SOUTH TEXAS...
  KENEDY COUNTY IN DEEP SOUTH TEXAS...
  SOUTHEASTERN BROOKS COUNTY IN DEEP SOUTH TEXAS...
  NORTHWESTERN WILLACY COUNTY IN DEEP SOUTH TEXAS...

* UNTIL 515 PM CDT
    
* AT 311 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A 
  LARGE AREA OF HEAVY RAIN ACROSS THE WARNED AREA. WIDESPREAD 
  RAINFALL RATES OF 2 TO 4 INCHES AN HOUR HAVE BEEN DETECTED BY 
  DOPPLER RADAR. ISOLATED RAINFALL RATES OF 3 TO 6 INCHES AN HOUR 
  HAVE IMPACTED THE NORTHEASTERN CORNER OF HIDALGO AND THE 
  SOUTHWESTERN CORNER OF KENEDY COUNTY. FLASH FLOODING IS EXPECTED 
  TO BEGIN SHORTLY WITHIN THE WARNED AREA.

* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  KENEDY COUNTY SHERIFFS OFFICE...KENEDY COUNTY WIND FARMS...LINN...
  SAN MANUEL...SARITA...ARMSTRONG...RUDOLPH...BORDER PATROL...NORIAS
  AND ARMSTRONG RANCH AIRPORT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.

&&

LAT...LON 2710 9738 2709 9739 2714 9739 2714 9744
      2709 9746 2710 9750 2709 9748 2695 9749
      2696 9749 2700 9751 2700 9756 2691 9752
      2687 9755 2644 9795 2663 9835 2727 9775
      2728 9765 2724 9763 2723 9753 2728 9735

$$

SPEECE
2 follow-up statements
604 
WGUS74 KBRO 152104
FFSBRO

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
404 PM CDT FRI MAY 15 2015

TXC047-215-261-489-152215-
/O.CON.KBRO.FF.W.0023.000000T0000Z-150515T2215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
HIDALGO TX-KENEDY TX-BROOKS TX-WILLACY TX-
404 PM CDT FRI MAY 15 2015

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 515 PM CDT FOR
NORTHEASTERN HIDALGO...KENEDY...SOUTHEASTERN BROOKS AND NORTHWESTERN
WILLACY COUNTIES...

AT 358 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED  
STRONG SLOW MOVING THUNDERSTORMS PRODUCING HEAVY RAIN ACROSS THE 
WARNED AREA. WIDESPREAD RAINFALL TOTALS OF 2 TO 4 INCHES HAVE 
ALREADY FALLEN WITHIN THE WARNED AREA. 

ISOLATED HIGHER TOTALS OF 4 TO 8 INCHES HAVE IMPACTED THE 
NORTHEASTERN CORNER OF HIDALGO COUNTY AND THE SOUTHWESTERN CORNER OF 
KENEDY COUNTY. FLASH FLOODING IS LIKELY ONGOING WITHIN THE WARNED 
AREA ESPECIALLY NEAR THE SAN MANUEL AREA EXTENDING NORTHEAST INTO 
SOUTHWESTERN KENEDY COUNTY.

SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
KENEDY COUNTY SHERIFFS OFFICE...KENEDY COUNTY WIND FARMS...LINN...SAN
MANUEL...SARITA...ARMSTRONG...RUDOLPH...BORDER PATROL...NORIAS AND
ARMSTRONG RANCH AIRPORT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

STAY AWAY OR BE SWEPT AWAY. RIVER BANKS AND CULVERTS CAN BECOME
UNSTABLE AND UNSAFE.

&&

LAT...LON 2710 9738 2709 9739 2714 9739 2714 9744
      2709 9746 2710 9750 2709 9748 2695 9749
      2696 9749 2700 9751 2700 9756 2691 9752
      2687 9755 2644 9795 2663 9835 2727 9775
      2728 9765 2724 9763 2723 9753 2728 9735

$$

SPEECE
548 
WGUS74 KBRO 152215
FFSBRO

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
515 PM CDT FRI MAY 15 2015

TXC047-215-261-489-152220-
/O.EXP.KBRO.FF.W.0023.000000T0000Z-150515T2215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
HIDALGO TX-KENEDY TX-BROOKS TX-WILLACY TX-
515 PM CDT FRI MAY 15 2015

...THE FLASH FLOOD WARNING FOR NORTHEASTERN HIDALGO...KENEDY...
SOUTHEASTERN BROOKS AND NORTHWESTERN WILLACY COUNTIES WILL EXPIRE AT
515 PM CDT...

AT 510 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR IN 
BROWNSVILLE INDICATED THAT THE HEAVY RAINFALL THAT HAS IMPACTED 
NORTHEASTERN HIDALGO...KENEDY...SOUTHEASTERN BROOKS AND NORTHWESTERN 
WILLACY COUNTIES EARIER THIS AFTERNOON IS SHIFTING SOUTHEAST OUT OF 
THE FLASH FLOOD WARNING AREA. 

ALTHOUGH THE HEAVY RAIN IS DIMINISHING OVER THESE AREAS...STANDING 
FLOOD WATER LEFT OVER FROM THE HEAVY RAINS WILL LIKELY PERSIST OVER 
NORTHEASTERN HIDALGO...SOUTHWESTERN KENEDY AND THE NORTHWEST CORNER 
OF WILLACY COUNTIES OVER THE NEXT SEVERAL HOURS.  

DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD.

LAT...LON 2710 9738 2709 9739 2714 9739 2714 9744
      2709 9746 2710 9750 2709 9748 2695 9749
      2696 9749 2700 9751 2700 9756 2691 9752
      2687 9755 2644 9795 2663 9835 2727 9775
      2728 9765 2724 9763 2723 9753 2728 9735

$$

SPEECE

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Brownsville, TX wrote its last area forecast discussion before this flash flood warning went out at May 15, 3:09 PM CDT, 6 minutes earlier.

Area forecast discussion, May 15, 3:09 PM CDT, 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BROWNSVILLE TX
309 PM CDT FRI MAY 15 2015

.SHORT TERM /NOW THROUGH SATURDAY NIGHT/...OUTFLOW BOUNDARY
SAGGING SOUTHWARD THROUGH THE AREA IS TAPPING AMPLE LLVL MOISTURE
/PW 1.9 INCHES/ AND SHORTWAVE ENERGY ALOFT TO PRODUCE
THUNDERSTORMS ACROSS THE REGION. THE MAIN THREATS ARE GUSTY WINDS
AND HEAVY RAINFALL OVER ALREADY SATURATED REGIONS. A FLASH FLOOD
WATCH IS IN EFFECT FOR ALL BUT THE LOWER VALLEY COUNTIES WHERE
LIGHTER RAINFALL AMOUNTS HAVE BEEN SEEN THIS WEEK. WITH CONTINUING
BACKBUILDING SOUTHWARD THROUGH HIDALGO COUNTY AND INTO NORTH
MEXICO...THUNDERSTORM OPPORTUNITY REMAINS HIGH FOR AREAS THAT HAVE
RECEIVED INUNDATING RAINFALL THIS WEEK. THE SHORTWAVE MOVES
THROUGH TONIGHT...WITH DRIER AIR MOVING INTO THE REGION ALOFT.
THIS WILL STRENGTHEN THE CAPPING INVERSION
TOMORROW...SIGNIFICANTLY LIMITING THE CONVECTIVE POTENTIAL
AREAWIDE FOR SATURDAY. WILL WITH NO POPS FOR TOMORROW...WHILE
HIGHS REACH NEAR MOS GUIDANCE AROUND 90.

&&

.MARINE...
MAIN MARINE THREAT IS THE ADVANCING SQUALL LINE ACROSS THE NW
MARINE ZONES. THIS LINE IS EXPECTED TO AT LEAST PARTIALLY CROSS
ALL MARINE ZONES THROUGH THE REST OF THE DAY...WITH GUSTY NORTH
WINDS...HEAVY DOWNPOURS...AND A POSSIBLE WATERSPOUT. MARINERS ARE
URGED TO KEEP A CLOSE EYE ON THIS SQUALL LINE AND KEEP A SAFE
HARBOR WITHIN REACH FOR THE REST OF THIS EVENING. OUTSIDE OF
THUNDERSTORMS...WINDS WILL REMAIN GENERALLY FROM THE SOUTHEAST
AROUND 15 KNOTS...WITH SEAS ON THE GULF AROUND 5 FEET. AGITATED
CONDITIONS WILL CONTINUE INTO SATURDAY...WITH SE WINDS 15 TO 20
AND SEAS AROUND 5 FEET.

&&

.BRO WATCHES/WARNINGS/ADVISORIES...
TX...FLASH FLOOD WATCH UNTIL 7 PM CDT THIS EVENING FOR TXZ248>253.

GM...NONE.
&&

THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT:
HTTP://WEATHER.GOV/RGV

64/99
Hazardous weather outlook, May 15, 12:23 PM CDT, 2 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED
NATIONAL WEATHER SERVICE BROWNSVILLE TX
1223 PM CDT FRI MAY 15 2015

TXZ248>257-161730-
ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY-
INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON-
1223 PM CDT FRI MAY 15 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF DEEP SOUTH
TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A FLASH FLOOD WATCH IS IN EFFECT THROUGH 7PM FOR
ZAPATA...STARR...JIM HOGG...BROOKS...HIDALGO AND KENEDY COUNTIES.
ANY PERSISTENT OR HEAVY RAINFALL OVER RECENTLY FLOODED
AREAS...ESPECIALLY WITHIN STARR AND BROOKS COUNTIES...WILL HAVE
THE ABILITY TO CREATE SOME ADDITIONAL FLOODING...WITH FLASH FLOOD
WARNINGS POSSIBLE IN THOSE AREAS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

AN ELEVATED RISK OF RIP CURRENTS IS LIKELY AT THE BEACHES OF SOUTH
PADRE ISLAND AND AT BOCA CHICA BEACH THROUGH THE ENTIRE FORECAST
PERIOD.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

GMZ130-132-135-150-155-170-175-161730-
LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO-
LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT
MANSFIELD TX-
LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX-
COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM-
COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM-
WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO
60 NM-
WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO
60 NM-
1223 PM CDT FRI MAY 15 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE GULF OF
MEXICO AND THE LAGUNA MADRE.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

SMALL CRAFT ADVISORIES MAY BE NEEDED ALONG THE LOWER TEXAS COAST
SATURDAY THROUGH MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

In the hours before

Special weather statement, May 15, 12:57 PM CDT, 2 hours 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
1257 PM CDT FRI MAY 15 2015

TXZ250-151845-
BROOKS TX-
1257 PM CDT FRI MAY 15 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN BROOKS COUNTY UNTIL
145 PM CDT...

AT 1256 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
NEAR FALFURRIAS JUNIOR HIGH SCHOOL...OR NEAR FALFURRIAS...MOVING
NORTHEAST AT 20 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
FALFURRIAS...LA COLONIA PARK...FALFURRIAS FIRE STATION...FALFURRIAS
JUNIOR HIGH SCHOOL...AIRPORT ROAD ADDITION...PLEASANT PARK...BROOKS
COUNTY AIRPORT...FLOWELLA...HIDALGO CITY PARK...CANTU ADDITION AND
BROOKS COUNTY DETENTION CENTER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 2726 9799 2723 9799 2703 9811 2710 9830
      2726 9825
TIME...MOT...LOC 1756Z 202DEG 17KT 2714 9818

MILLER
Special weather statement, May 15, 1:26 PM CDT, 1 hour 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
126 PM CDT FRI MAY 15 2015

TXZ251-151915-
KENEDY TX-
126 PM CDT FRI MAY 15 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL KENEDY COUNTY UNTIL
215 PM CDT...

AT 125 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
KENEDY COUNTY SHERIFFS OFFICE...MOVING NORTHEAST AT 35 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
KENEDY COUNTY SHERIFFS OFFICE AND SARITA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 2726 9773 2727 9771 2727 9769 2728 9765
      2724 9763 2724 9759 2711 9770 2721 9787
      2725 9785 2724 9784 2725 9782 2727 9782
      2727 9780 2728 9779 2728 9776
TIME...MOT...LOC 1825Z 211DEG 30KT 2723 9774

MILLER

The office that day

Everything else NWS Brownsville, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 15, 11:54 AM CDTAreal Flood AdvisoryBROBrooks3 hr
May 15, 12:19 PM CDTFlash Flood WatchBROBrooks, Hidalgo, Jim Hogg, Kenedy, Starr, Zapata7 hr
May 15, 12:57 PM CDTSpecial Weather StatementBROBrooks48 min
May 15, 1:17 PM CDTFlash Flood WarningBROBrooks118 min
May 15, 1:26 PM CDTSpecial Weather StatementBROKleberg49 min
May 15, 1:43 PM CDTSpecial Marine WarningBRO92 min
May 15, 1:57 PM CDTSevere Thunderstorm WarningBROHidalgo, Kenedy48 min
May 15, 2:06 PM CDTAreal Flood AdvisoryBROHidalgo, Kenedy, Willacy114 min
May 15, 2:19 PM CDTTornado WarningBROHidalgo, Kenedy, Willacy26 min
May 15, 2:30 PM CDTSevere Thunderstorm WarningBROHidalgo, Kenedy30 min
May 15, 2:35 PM CDTSevere Thunderstorm WarningBROBrooks, Hidalgo25 min
May 15, 2:39 PM CDTFlash Flood WarningBROHidalgo, Kenedy111 min
May 15, 2:57 PM CDTSevere Thunderstorm WarningBROHidalgo, Kenedy33 min
May 15, 2:58 PM CDTSpecial Marine WarningBRO92 min
May 15, 2:58 PM CDTSevere Thunderstorm WarningBROBrooks, Hidalgo32 min
May 15, 3:03 PM CDTTornado WarningBROKenedy42 min
May 15, 4:00 PM CDTSevere Thunderstorm WarningBROHidalgo30 min
May 15, 4:25 PM CDTSevere Thunderstorm WarningBROHidalgo, Willacy50 min
May 15, 4:48 PM CDTFlash Flood WarningBROHidalgo2 hr
May 15, 5:20 PM CDTAreal Flood WarningBROHidalgo, Kenedy, Willacy6 hr
May 15, 5:28 PM CDTSpecial Weather StatementBROCameron, Willacy47 min
May 15, 5:58 PM CDTAreal Flood AdvisoryBROWillacy2 hr
May 15, 6:02 PM CDTSpecial Marine WarningBRO118 min
May 15, 6:29 PM CDTSpecial Weather StatementBROWillacy46 min
May 15, 6:37 PM CDTAreal Flood AdvisoryBROHidalgo113 min

Nearby

Flash Flood Warnings in Texas, 2015Every flash flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.